Diuretics and hair loss

Discussion in 'Success Stories' started by harperart, Jul 20, 2011.

  1. harperart

    harperart New Member

    Has anyone out there experienced hair loss due to taking Hydrochlorathyazide, (?sp)or HCTZ as it is abbreviated? I was on it for a while years ago for my blood pressure and off it until now. My doctor included it in my blood pressure medicine (Hyzaar) and I had him take it out and change the HCTZ. He put me on Aldactone, I believe, but I have yet to see my hair stop falling out. I am also on Victoza for my diabetes, as well as Metformin. But I feel strongly that the HCTZ started the fall out. Just wondering.
  2. Julia David

    Julia David Member

    Among the causes of diffuse hair loss is chemotherapy. When the drugs are stopped, your hair grows back. Diuretics used to treat high blood pressure, particularly b-blockers, are one of the many medications that can result in diffuse hair loss, according to the Bernstein Medical Group. Other medications that can cause hair to stop growing and fall out include blood thinners, thyroid medication, seizure drugs, anti-inflammatory treatments such as prednisone and treatments for high cholesterol. Crash diets, stress and anemia also can cause temporary hair loss.